Alert archive / Michigan / Winter Storm Warnings in 2017

Winter Storm Warning 1, NWS Northern Indiana

January 30, 2017Cass County, Michigan

NWS Northern Indiana issued this winter storm warning at Jan 30, 2017, 12:27 AM EST for Cass County, Michigan. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2017, 12:27 AM EST (05:27 UTC)
Expired
Jan 30, 2017, 6:17 AM EST
In force
6 hr
Issued by
NWS Northern Indiana

County Cass County, MI

The radar

The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2017-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2017-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS43 KIWX 300527
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1227 AM EST MON JAN 30 2017

INZ004-MIZ077-078-301330-
/O.UPG.KIWX.WW.Y.0002.000000T0000Z-170130T1500Z/
/O.NEW.KIWX.WS.W.0001.170130T0527Z-170130T1500Z/
ST. JOSEPH IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...NILES...BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...
BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...DOWAGIAC...
CASSOPOLIS...MARCELLUS
1227 AM EST MON JAN 30 2017

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS
MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS...HEAVY AT TIMES...WILL PERSIST
   OVERNIGHT...BEFORE TAPERING OFF BY LATE THIS MORNING.

 * SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE EXPECTED ACROSS
   SOUTHEAST BERRIEN...SOUTHWEST CASS AND NORTHWEST SAINT JOSEPH
   COUNTIES... WITH 3 TO 6 INCHES OVER THE REST OF THESE COUNTIES.

IMPACTS...

 * ROADS WILL BE SNOW COVERED AND SLIPPERY. SOME MAJOR HIGHWAYS
   THAT WILL BE IMPACTED INCLUDE INTERSTATE 94...THE INDIANA
   TOLLWAY AND STATE HIGHWAY 12.

 * VISIBILITIES MAY BE NEAR ZERO IN THE HEAVIER SHOWERS.

 * THE COMMUTE THIS MORNING WILL LIKELY BE AFFECTED WITH HAZARDOUS
   ROADS AND LINGERING SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.


&&

$$

INZ003-005-301330-
/O.CON.KIWX.WW.Y.0002.000000T0000Z-170130T1500Z/
LA PORTE-ELKHART-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...ELKHART...
GOSHEN...NAPPANEE
1227 AM EST MON JAN 30 2017 /1127 PM CST SUN JAN 29 2017/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
/9 AM CST/ THIS MORNING...

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS WILL PERSIST OVERNIGHT... BEFORE 
   TAPERING OFF MONDAY MORNING. 

 * SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED OVER NORTHEAST
   LAPORTE AND NORTHWEST ELKHART COUNTIES WITH LOCALLY 8 AT
   SIMONTON LAKE NEAR THE MICHIGAN STATE LINE.

IMPACTS...

 * ROADS WILL BE SNOW COVERED AND SLIPPERY. SOME MAJOR HIGHWAYS 
   THAT WILL BE IMPACTED INCLUDE INTERSTATE 94 AND THE INDIANA 
   TOLLWAY. 

 * VISIBILITIES MAY BE NEAR ZERO IN THE HEAVIER SHOWERS.

 * THE MONDAY MORNING COMMUTE WILL LIKELY BE AFFECTED WITH 
   LINGERING SNOW SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR LAKE EFFECT SNOW MEANS THAT LAKE
EFFECT SNOW WILL CAUSE SIGNIFICANT ACCUMULATIONS WITH SNOW
COVERED ROADS AND LOW VISIBILITIES MAKING TRAVEL HAZARDOUS.
MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH THEIR
DESTINATIONS.

&&

$$
2 follow-up statements
683 
WWUS43 KIWX 300856
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 AM EST MON JAN 30 2017

INZ003-301000-
/O.CAN.KIWX.WW.Y.0002.000000T0000Z-170130T1500Z/
LA PORTE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE
256 AM CST MON JAN 30 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE WINTER WEATHER ADVISORY. 

THE LAKE EFFECT SNOW SHOWERS HAVE MOVED EAST. HEAVY SNOW IS NO
LONGER EXPECTED OVER LA PORTE COUNTY.

&&

$$

INZ004-MIZ077-078-301500-
/O.CON.KIWX.WS.W.0001.000000T0000Z-170130T1500Z/
ST. JOSEPH IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...NILES...BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...
BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...DOWAGIAC...
CASSOPOLIS...MARCELLUS
356 AM EST MON JAN 30 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS WILL DIMINISH THIS MORNING. 

 * TOTAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE EXPECTED ACROSS EAST
   BERRIEN...CASS AND NORTHEAST SAINT JOSEPH COUNTIES... WITH 3 TO
   6 INCHES OVER THE REST OF THESE COUNTIES.

IMPACTS...

 * ROADS WILL BE SNOW COVERED AND SLIPPERY. SOME MAJOR HIGHWAYS 
   THAT WILL BE IMPACTED INCLUDE INTERSTATE 94...THE INDIANA 
   TOLLWAY AND STATE HIGHWAY 12. 

 * VISIBILITIES MAY BE NEAR A QUARTER OF A MILE IN THE HEAVIER
   SHOWERS.

 * THE COMMUTE THIS MORNING WILL LIKELY BE AFFECTED WITH 
   HAZARDOUS ROADS AND LINGERING SNOW SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

INZ005-301500-
/O.CON.KIWX.WW.Y.0002.000000T0000Z-170130T1500Z/
ELKHART-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE
356 AM EST MON JAN 30 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

HAZARDOUS WEATHER...

 * LAKE EFFECT SNOW SHOWERS WILL DIMINISH THIS MORNING.

 * TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED OVER
   NORTHWEST ELKHART COUNTY WITH LOCALLY 8 INCHES AT SIMONTON
   LAKE NEAR THE MICHIGAN STATE LINE.

IMPACTS...

 * MANY ROADS WILL BE SNOW COVERED AND SLIPPERY. 

 * THE MORNING COMMUTE WILL BE AFFECTED WITH LINGERING SNOW
   SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR LAKE EFFECT SNOW MEANS THAT LAKE
EFFECT SNOW WILL CAUSE SIGNIFICANT ACCUMULATIONS WITH SNOW
COVERED ROADS AND LOW VISIBILITIES MAKING TRAVEL HAZARDOUS.
MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH THEIR
DESTINATIONS.

&&

$$
467 
WWUS43 KIWX 301117
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
617 AM EST MON JAN 30 2017

INZ004-MIZ077-078-301230-
/O.CAN.KIWX.WS.W.0001.000000T0000Z-170130T1500Z/
ST. JOSEPH IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...NILES...BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...
BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...DOWAGIAC...
CASSOPOLIS...MARCELLUS
617 AM EST MON JAN 30 2017

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE WINTER STORM WARNING. 

LAKE EFFECT SNOW SHOWERS HAVE WEAKENED AND HEAVY SNOW IS NO
LONGER EXPECTED. HOWEVER, MANY ROADS OVER FAR SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA WERE SNOW COVERED AND SLIPPERY.
PLEASE USE CAUTION IF YOU ARE TRAVELING THIS MORNING.

&&

$$

INZ005-301230-
/O.CAN.KIWX.WW.Y.0002.000000T0000Z-170130T1500Z/
ELKHART-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE
617 AM EST MON JAN 30 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE WINTER WEATHER ADVISORY. 

LAKE EFFECT SNOW SHOWERS HAVE WEAKENED AND HEAVY SNOW IS NO
LONGER EXPECTED. HOWEVER, MANY ROADS OVER ELKHART COUNTY WERE
SNOW COVERED AND SLIPPERY. PLEASE USE CAUTION IF YOU ARE
TRAVELING THIS MORNING.


&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this winter storm warning went out at Jan 29, 6:53 PM EST, 5 hours 34 minutes earlier.

Area forecast discussion, Jan 29, 6:53 PM EST, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
653 PM EST Sun Jan 29 2017

.SYNOPSIS...
Issued at 315 PM EST Sun Jan 29 2017

The combination of an upper level trough moving across the Great
Lakes and northwest winds behind it are expected to cause 3 to 6
inches of snow by Monday morning across southwest Michigan and
northwest and north central Indiana. Otherwise, scattered snow
showers are expected overnight, with accumulations generally less
than an inch. High pressure will move across the area Monday
bringing snow showers to an end, however, another low pressure
system will move southeast across the southern Great Lakes Monday
night and Tuesday, causing snow in our area, mainly north of
Route 30. Some lingering lake effect snow showers are possible
Wednesday, with dry and cold weather expected Thursday through
Saturday as a strong high pressure system moves across the area.
Another low pressure system is expected to move east from the
Plains on Sunday, possibly causing snow in our area.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 315 PM EST Sun Jan 29 2017

Shrtwv dropping se across the upr midwest providing sufficient
forcing to moist/deepening boundary layer with saturated rather
deep dgz resulting in areas of snow showers across the cwa this
aftn with some lake enhanced bands across the north via wnw
boundary layer flow. As this system drops se this aftn and tngt
low level flow will veer nwly and contd wk caa provide decent lake
induced instability with h85-sfc delta t's increasing to near 18c
and 0-2km theta-e lapse rates around -1.5c/km while inversion
rises to around 8kft. These factors combined with sfc trof
enhancing convergence as it moves through will cause snow showers
to increase in intensity and coverage across the nw through this
eve. Inversion heights will begin to decrease after shrtwv passes
around 06z Mon, but slow enough to allow accumulating snow to cont
into mid morning. Duration of most favorable conditions for lake
effect snow looks to only be 6-8hrs and with hires model qpf's
trending lower, not confident we'll reach our 6"/12hr or 8"/24hr
warning criteria. Thus, just upgraded the winter storm watch to a
winter wx advisory with fcst accums 3-6", psbly locally higher.

Backing winds and lowering inversion as ridge passes Monday will
bring lake effect to an end. WAA ahead of low pressure system
dropping se out of Manitoba may cause light snow to spread back
into the nw late Monday afternoon. Otrws, fair wx expected with
highs a bit blo normal in the upr 20s.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 315 PM EST Sun Jan 29 2017

Snow is likely, mainly north of Route 30 Monday night-Tue, as low
pressure system moves east across the srn Grtlks. Stayed close to
previous fcst of 1-3", highest near nrn border of cwa. Sct lake
effect snow showers possible in the caa wake of the low tue ngt-wed
ngt. Dry airmass, low inversion height, and cross-lake wnw flow
should keep accums light in this timeframe. Large high pressure
system over the nrn plains Thu, will move se to the upr Oh valley
Sat, providing dry and cold wx across our area late week. Shrtwv
expected to move east from the plains to the Oh Valley Sunday.
Considerable differences and poor run-run continuity in the medium
range models wrt this system, but, attm appears to be some
potential for a synoptic scale snow impacting our cwa Sunday,
especially s-se portions of the area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 653 PM EST Sun Jan 29 2017

Sw trough dropping through ne IL attm aiding and abetting convective
shsn across nw/nrn IN this evening. However much of this present
activity will begin to wane shortly after 03z as this disturbance
continues off to the southeast. Attention then shifts to incoming
intense lake focused convergent band through wrn lower MI at the
present time. This will continue to drop south and back a bit wwd
with time as flow veers abruptly behind departing sw. Period of lifr
restriction likely invof KSBN early Mon morning before diminishing
after daybreak. Otherwise transient mvfr restriction invof of KFWA
early this evening with improving conditions expected to follow Mon
am.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until 10 AM EST /9 AM CST/ Monday for
     INZ003>005.

MI...Winter Weather Advisory until 10 AM EST Monday for MIZ077-078.

OH...NONE.
LM...Small Craft Advisory until 10 AM EST Monday for LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...JT
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 29, 3:14 PM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EST SUN JAN 29 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-302015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
314 PM EST SUN JAN 29 2017 /214 PM CST SUN JAN 29 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LAKE EFFECT SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY
THIS AFTERNOON AND THIS EVENING... AND THEN PERSIST TONIGHT. THE
LAKE EFFECT SNOW IS EXPECTED TO ACCUMULATE 3 TO 6 INCHES OVER
PORTIONS OF SOUTHWEST MICHIGAN AND NORTHWEST AND NORTH CENTRAL
INDIANA... WITH LESS THAN AN INCH OVER THE REST OF THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LAKE EFFECT SNOW SHOWERS WILL TAPER OFF MONDAY MORNING... BUT
HAZARDOUS TRAVEL CONDITIONS ARE STILL EXPECTED FOR THE EARLY
MORNING COMMUTE ACROSS SOUTHWEST MICHIGAN AND NORTHWEST AND NORTH
CENTRAL INDIANA.

MORE SNOW IS EXPECTED MONDAY NIGHT THROUGH TUESDAY FROM A CLIPPER
SYSTEM. AN ADDITIONAL 1 TO 3 INCHES ARE EXPECTED MAINLY NORTHEAST
OF ROUTE 30 BY TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED... BUT REPORTS OF SNOW
ACCUMULATION WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-302015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
314 PM EST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST INTO MONDAY
MORNING. SOUTHWEST TO WEST GALES ARE POSSIBLE MONDAY NIGHT AND TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jan 29, 9:33 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 PM EST SUN JAN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     SNOW             1 ESE INDIAN VILLAGE    41.71N 86.22W
01/29/2017  M3.4 INCH        ST. JOSEPH         IN   BROADCAST MEDIA

            .

&&

GH
Local storm report, Jan 29, 9:34 PM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
934 PM EST SUN JAN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     SNOW             1 N GOSHEN              41.59N 85.83W
01/29/2017  M2.0 INCH        ELKHART            IN   AMATEUR RADIO

            .

&&

GH
Local storm report, Jan 29, 10:03 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 PM EST SUN JAN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     SNOW             GRANGER                 41.74N 86.14W
01/29/2017  M5.0 INCH        ST. JOSEPH         IN   PUBLIC

            FROM SOCIAL MEDIA.

&&

GH
Local storm report, Jan 29, 10:10 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1010 PM EST SUN JAN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     SNOW             2 NE NILES              41.86N 86.22W
01/29/2017  E5.0 INCH        CASS               MI   PUBLIC

            FROM SOCIAL MEDIA.

&&

GH
Local storm report, Jan 29, 10:21 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EST SUN JAN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     SNOW             OSCEOLA                 41.67N 86.08W
01/29/2017  M4.0 INCH        ST. JOSEPH         IN   PUBLIC

            FROM SOCIAL MEDIA.

&&

GH
Local storm report, Jan 29, 10:32 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1032 PM EST SUN JAN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     SNOW             1 NE GRANGER            41.75N 86.12W
01/29/2017  M5.5 INCH        ST. JOSEPH         IN   PUBLIC

            FROM SOCIAL MEDIA.

&&

GH

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:10 PM ESTWinter Weather AdvisoryIWXDeKalb, Elkhart, LaGrange, Noble, Steuben18 hr
Jan 30, 4:05 PM ESTSmall Craft AdvisoryIWX6 days

Nearby

Winter Storm Warnings in Michigan, 2017Winter Storm Warnings in Indiana, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.